October  2021, 26(10): 5581-5599. doi: 10.3934/dcdsb.2020368

Limit cycle bifurcations of piecewise smooth near-Hamiltonian systems with a switching curve

1. 

School of Mathematics and Statistics, Anhui Normal University, Wuhu, Anhui, 241000, China

a. 

Department of Mathematics Zhejiang Normal University Jinhua, Zhejiang, 321004, China

b. 

Department of Mathematics Shanghai Normal University Shanghai, 200234, China

* Corresponding author: M. Han

Received  June 2019 Revised  July 2020 Published  October 2021 Early access  December 2020

Fund Project: H. Tian is supported by National Natural Science Foundation of China (No.12001012), Natural Science Foundation of Anhui Province (No. 2008085QA10) and Scientific Research Foundation for Scholars of Anhui Normal University. M. Han is supported by National Natural Science Foundation of China (Nos. 11931016 and 11771296)

This paper deals with the number of limit cycles for planar piecewise smooth near-Hamiltonian or near-integrable systems with a switching curve. The main task is to establish a so-called first order Melnikov function which plays a crucial role in the study of the number of limit cycles bifurcated from a periodic annulus. We use the function to study Hopf bifurcation when the periodic annulus has an elementary center as its boundary. As applications, using the first order Melnikov function, we consider the number of limit cycles bifurcated from the periodic annulus of a linear center under piecewise linear polynomial perturbations with three kinds of quadratic switching curves. And we obtain three limit cycles for each case.

Citation: Huanhuan Tian, Maoan Han. Limit cycle bifurcations of piecewise smooth near-Hamiltonian systems with a switching curve. Discrete & Continuous Dynamical Systems - B, 2021, 26 (10) : 5581-5599. doi: 10.3934/dcdsb.2020368
References:
[1] S. Banerjee and G. C. Verghese, Nonlinear Phenomena in Power Electronics: Attractors, Bifurcations, Chaos, and Nonlinear Control, Wiley-IEEE Press, New York, 2001.   Google Scholar
[2]

E. A. Barbashin, Introduction to the Theory of Stability, Wolters-Noordhoff Publishing, Groningen, 1970.  Google Scholar

[3]

D. de Carvalho Braga and L. F. Mello, Arbitrary number of limit cycles for planar discontinuous piecewise linear differential systems with two zones, Electron. J. Differential Equations, 2015 (2015), 1-12.   Google Scholar

[4]

P. T. Cardin and J. Torregrosa, Limit cycles in planar piecewise linear differential systems with nonregular separation line, Phys. D, 337 (2016), 67-82.  doi: 10.1016/j.physd.2016.07.008.  Google Scholar

[5]

J.-P. FrancoiseH. JiD. Xiao and J. Yu, Global dynamics of a piecewise smooth system for brain Lactate metabolism, Qual. Theory Dyn. Syst., 18 (2019), 315-332.  doi: 10.1007/s12346-018-0286-z.  Google Scholar

[6]

M. GrauF. Mañosas and J. Villadelprat, A Chebyshev criterion for Abelian integrals, Trans. Amer. Math. Soc., 363 (2011), 109-129.  doi: 10.1090/S0002-9947-2010-05007-X.  Google Scholar

[7]

M. Han and L. Sheng, Bifurcation of limit cycles in piecewise smooth systems via Melnikov function, J. Appl. Anal. Comput., 5 (2015), 809-815.  doi: 10.11948/2015061.  Google Scholar

[8]

M. Han and J. Yang, The Maximum Number of Zeros of Functions with Parameters and Application to Differential Equations, J. Nonlinear Model. Anal., 3 (2021), 13-34.  doi: 10.12150/jnma.2021.13.  Google Scholar

[9]

S.-M. Huan and X.-S. Yang, On the number of limit cycles in general planar piecewise linear systems, Discrete Contin. Dyn. Syst., 32 (2012), 2147-2164.  doi: 10.3934/dcds.2012.32.2147.  Google Scholar

[10]

S. Karlin and W. J. Studden, Tchebycheff Systems: With Application in Analysis and Statistics, Interscience Publisher, 1966.  Google Scholar

[11]

V. Křivan, On the Gause predator-prey model with a refuge: a fresh look at the history, J. Theoret. Biol., 274 (2011), 67-73.  doi: 10.1016/j.jtbi.2011.01.016.  Google Scholar

[12]

F. Liang and M. Han, Limit cycles near generalized homoclinic and double homoclinic loops in piecewise smooth systems, Chaos, Solitons & Fractals, 45 (2012), 454-464.  doi: 10.1016/j.chaos.2011.09.013.  Google Scholar

[13]

F. LiangM. Han and V. G. Romanovski, Bifurcation of limit cycles by perturbing a piecewise linear Hamiltonian system with a homoclinic loop, Nonlinear Anal., 75 (2012), 4355-4374.  doi: 10.1016/j.na.2012.03.022.  Google Scholar

[14]

F. LiangV. G. Romanovski and D. Zhang, Limit cycles in small perturbations of a planar piecewise linear Hamiltonian system with a non-regular separation line, Chaos Solitons Fractals, 111 (2018), 18-34.  doi: 10.1016/j.chaos.2018.04.002.  Google Scholar

[15]

X. Liu and M. Han, Bifurcation of limit cycles by perturbing piecewise Hamiltonian systems, Internat. J. Bifur. Chaos Appl. Sci. Engrg., 20 (2010), 1379-1390.  doi: 10.1142/S021812741002654X.  Google Scholar

[16]

Y, Liu, F. Li and P. Dang, Bifurcation analysis in a class of piecewise nonlinear systems with a nonsmooth heteroclinic loop, Internat. J. Bifur. Chaos Appl. Sci. Engrg., 28 (2018), 1850026. doi: 10.1142/S0218127418500268.  Google Scholar

[17]

J. Llibre and E. Ponce, Three nested limit cycles in discontinuous piecewise linear differential systems with two zones, Dyn. Contin. Discrete Impuls. Syst. Ser. B Appl. Algorithms, 19 (2012), 325-335.   Google Scholar

[18]

Y. Tian and P. Yu, Center conditions in a switching Bautin system, J. Differential Equations, 259 (2015), 1203-1226.  doi: 10.1016/j.jde.2015.02.044.  Google Scholar

[19]

Y. Xiong, M. Han and V. G. Romanovski, The maximal number of limit cycles in perturbations of piecewise linear Hamiltonian systems with two saddles, Internat. J. Bifur. Chaos Appl. Sci. Engrg., 27 (2017), 1750126. doi: 10.1142/S0218127417501267.  Google Scholar

[20]

C. Zou and J. Yang, Piecewise linear differential system with a center-saddle type singularity, J. Math. Anal. Appl., 459 (2018), 453-463.  doi: 10.1016/j.jmaa.2017.10.043.  Google Scholar

show all references

References:
[1] S. Banerjee and G. C. Verghese, Nonlinear Phenomena in Power Electronics: Attractors, Bifurcations, Chaos, and Nonlinear Control, Wiley-IEEE Press, New York, 2001.   Google Scholar
[2]

E. A. Barbashin, Introduction to the Theory of Stability, Wolters-Noordhoff Publishing, Groningen, 1970.  Google Scholar

[3]

D. de Carvalho Braga and L. F. Mello, Arbitrary number of limit cycles for planar discontinuous piecewise linear differential systems with two zones, Electron. J. Differential Equations, 2015 (2015), 1-12.   Google Scholar

[4]

P. T. Cardin and J. Torregrosa, Limit cycles in planar piecewise linear differential systems with nonregular separation line, Phys. D, 337 (2016), 67-82.  doi: 10.1016/j.physd.2016.07.008.  Google Scholar

[5]

J.-P. FrancoiseH. JiD. Xiao and J. Yu, Global dynamics of a piecewise smooth system for brain Lactate metabolism, Qual. Theory Dyn. Syst., 18 (2019), 315-332.  doi: 10.1007/s12346-018-0286-z.  Google Scholar

[6]

M. GrauF. Mañosas and J. Villadelprat, A Chebyshev criterion for Abelian integrals, Trans. Amer. Math. Soc., 363 (2011), 109-129.  doi: 10.1090/S0002-9947-2010-05007-X.  Google Scholar

[7]

M. Han and L. Sheng, Bifurcation of limit cycles in piecewise smooth systems via Melnikov function, J. Appl. Anal. Comput., 5 (2015), 809-815.  doi: 10.11948/2015061.  Google Scholar

[8]

M. Han and J. Yang, The Maximum Number of Zeros of Functions with Parameters and Application to Differential Equations, J. Nonlinear Model. Anal., 3 (2021), 13-34.  doi: 10.12150/jnma.2021.13.  Google Scholar

[9]

S.-M. Huan and X.-S. Yang, On the number of limit cycles in general planar piecewise linear systems, Discrete Contin. Dyn. Syst., 32 (2012), 2147-2164.  doi: 10.3934/dcds.2012.32.2147.  Google Scholar

[10]

S. Karlin and W. J. Studden, Tchebycheff Systems: With Application in Analysis and Statistics, Interscience Publisher, 1966.  Google Scholar

[11]

V. Křivan, On the Gause predator-prey model with a refuge: a fresh look at the history, J. Theoret. Biol., 274 (2011), 67-73.  doi: 10.1016/j.jtbi.2011.01.016.  Google Scholar

[12]

F. Liang and M. Han, Limit cycles near generalized homoclinic and double homoclinic loops in piecewise smooth systems, Chaos, Solitons & Fractals, 45 (2012), 454-464.  doi: 10.1016/j.chaos.2011.09.013.  Google Scholar

[13]

F. LiangM. Han and V. G. Romanovski, Bifurcation of limit cycles by perturbing a piecewise linear Hamiltonian system with a homoclinic loop, Nonlinear Anal., 75 (2012), 4355-4374.  doi: 10.1016/j.na.2012.03.022.  Google Scholar

[14]

F. LiangV. G. Romanovski and D. Zhang, Limit cycles in small perturbations of a planar piecewise linear Hamiltonian system with a non-regular separation line, Chaos Solitons Fractals, 111 (2018), 18-34.  doi: 10.1016/j.chaos.2018.04.002.  Google Scholar

[15]

X. Liu and M. Han, Bifurcation of limit cycles by perturbing piecewise Hamiltonian systems, Internat. J. Bifur. Chaos Appl. Sci. Engrg., 20 (2010), 1379-1390.  doi: 10.1142/S021812741002654X.  Google Scholar

[16]

Y, Liu, F. Li and P. Dang, Bifurcation analysis in a class of piecewise nonlinear systems with a nonsmooth heteroclinic loop, Internat. J. Bifur. Chaos Appl. Sci. Engrg., 28 (2018), 1850026. doi: 10.1142/S0218127418500268.  Google Scholar

[17]

J. Llibre and E. Ponce, Three nested limit cycles in discontinuous piecewise linear differential systems with two zones, Dyn. Contin. Discrete Impuls. Syst. Ser. B Appl. Algorithms, 19 (2012), 325-335.   Google Scholar

[18]

Y. Tian and P. Yu, Center conditions in a switching Bautin system, J. Differential Equations, 259 (2015), 1203-1226.  doi: 10.1016/j.jde.2015.02.044.  Google Scholar

[19]

Y. Xiong, M. Han and V. G. Romanovski, The maximal number of limit cycles in perturbations of piecewise linear Hamiltonian systems with two saddles, Internat. J. Bifur. Chaos Appl. Sci. Engrg., 27 (2017), 1750126. doi: 10.1142/S0218127417501267.  Google Scholar

[20]

C. Zou and J. Yang, Piecewise linear differential system with a center-saddle type singularity, J. Math. Anal. Appl., 459 (2018), 453-463.  doi: 10.1016/j.jmaa.2017.10.043.  Google Scholar

Figure 1.  The orbit $ \widehat{AA_\epsilon} $ of system (4)
Figure 2.  The orbit $ \widehat{AA_\epsilon} $ of system (31)
Figure 3.  Periodic orbits and switching curve of system (34)$ |_{\epsilon = 0} $
[1]

Fang Wu, Lihong Huang, Jiafu Wang. Bifurcation of the critical crossing cycle in a planar piecewise smooth system with two zones. Discrete & Continuous Dynamical Systems - B, 2021  doi: 10.3934/dcdsb.2021264

[2]

Jihua Yang, Erli Zhang, Mei Liu. Limit cycle bifurcations of a piecewise smooth Hamiltonian system with a generalized heteroclinic loop through a cusp. Communications on Pure & Applied Analysis, 2017, 16 (6) : 2321-2336. doi: 10.3934/cpaa.2017114

[3]

Jihua Yang, Liqin Zhao. Limit cycle bifurcations for piecewise smooth integrable differential systems. Discrete & Continuous Dynamical Systems - B, 2017, 22 (6) : 2417-2425. doi: 10.3934/dcdsb.2017123

[4]

Meilan Cai, Maoan Han. Limit cycle bifurcations in a class of piecewise smooth cubic systems with multiple parameters. Communications on Pure & Applied Analysis, 2021, 20 (1) : 55-75. doi: 10.3934/cpaa.2020257

[5]

Dingheng Pi. Limit cycles for regularized piecewise smooth systems with a switching manifold of codimension two. Discrete & Continuous Dynamical Systems - B, 2019, 24 (2) : 881-905. doi: 10.3934/dcdsb.2018211

[6]

Shanshan Liu, Maoan Han. Bifurcation of limit cycles in a family of piecewise smooth systems via averaging theory. Discrete & Continuous Dynamical Systems - S, 2020, 13 (11) : 3115-3124. doi: 10.3934/dcdss.2020133

[7]

Lijun Wei, Xiang Zhang. Limit cycle bifurcations near generalized homoclinic loop in piecewise smooth differential systems. Discrete & Continuous Dynamical Systems, 2016, 36 (5) : 2803-2825. doi: 10.3934/dcds.2016.36.2803

[8]

Kazuyuki Yagasaki. Application of the subharmonic Melnikov method to piecewise-smooth systems. Discrete & Continuous Dynamical Systems, 2013, 33 (5) : 2189-2209. doi: 10.3934/dcds.2013.33.2189

[9]

Dingheng Pi. Periodic orbits for double regularization of piecewise smooth systems with a switching manifold of codimension two. Discrete & Continuous Dynamical Systems - B, 2021  doi: 10.3934/dcdsb.2021080

[10]

Fangfang Jiang, Junping Shi, Qing-guo Wang, Jitao Sun. On the existence and uniqueness of a limit cycle for a Liénard system with a discontinuity line. Communications on Pure & Applied Analysis, 2016, 15 (6) : 2509-2526. doi: 10.3934/cpaa.2016047

[11]

Sze-Bi Hsu, Junping Shi. Relaxation oscillation profile of limit cycle in predator-prey system. Discrete & Continuous Dynamical Systems - B, 2009, 11 (4) : 893-911. doi: 10.3934/dcdsb.2009.11.893

[12]

Bourama Toni. Upper bounds for limit cycle bifurcation from an isochronous period annulus via a birational linearization. Conference Publications, 2005, 2005 (Special) : 846-853. doi: 10.3934/proc.2005.2005.846

[13]

Qiongwei Huang, Jiashi Tang. Bifurcation of a limit cycle in the ac-driven complex Ginzburg-Landau equation. Discrete & Continuous Dynamical Systems - B, 2010, 14 (1) : 129-141. doi: 10.3934/dcdsb.2010.14.129

[14]

Yurong Li, Zhengdong Du. Applying battelli-fečkan's method to transversal heteroclinic bifurcation in piecewise smooth systems. Discrete & Continuous Dynamical Systems - B, 2019, 24 (11) : 6025-6052. doi: 10.3934/dcdsb.2019119

[15]

Yilei Tang. Global dynamics and bifurcation of planar piecewise smooth quadratic quasi-homogeneous differential systems. Discrete & Continuous Dynamical Systems, 2018, 38 (4) : 2029-2046. doi: 10.3934/dcds.2018082

[16]

Yulin Zhao, Siming Zhu. Higher order Melnikov function for a quartic hamiltonian with cuspidal loop. Discrete & Continuous Dynamical Systems, 2002, 8 (4) : 995-1018. doi: 10.3934/dcds.2002.8.995

[17]

Yipeng Chen, Yicheng Liu, Xiao Wang. Exponential stability for a multi-particle system with piecewise interaction function and stochastic disturbance. Evolution Equations & Control Theory, 2021  doi: 10.3934/eect.2021023

[18]

Zeng Zhang, Zhaoyang Yin. Global existence for a two-component Camassa-Holm system with an arbitrary smooth function. Discrete & Continuous Dynamical Systems, 2018, 38 (11) : 5523-5536. doi: 10.3934/dcds.2018243

[19]

Zhiqin Qiao, Deming Zhu, Qiuying Lu. Bifurcation of a heterodimensional cycle with weak inclination flip. Discrete & Continuous Dynamical Systems - B, 2012, 17 (3) : 1009-1025. doi: 10.3934/dcdsb.2012.17.1009

[20]

Hassan Emamirad, Philippe Rogeon. Semiclassical limit of Husimi function. Discrete & Continuous Dynamical Systems - S, 2013, 6 (3) : 669-676. doi: 10.3934/dcdss.2013.6.669

2020 Impact Factor: 1.327

Metrics

  • PDF downloads (178)
  • HTML views (291)
  • Cited by (0)

Other articles
by authors

[Back to Top]